Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Indianapolis, IN

June 30, 2025Brown County, Lawrence County, Monroe County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 30, 2025, 2:19 AM EDT for Brown County, Lawrence County, Monroe County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 2:19 AM EDT (06:19 UTC)
Expired
Jun 30, 2025, 8:15 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Brown County, IN, Lawrence County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:00 AM EDTRAIN 3.62 Ne Avoca, INCocorahs station IN-LW-33 Bedford 5.1 NNW.
Jun 30, 7:09 AM EDTRAIN 6.473 N Bartlettsville, INMesonet station HDRI3 9 NE Oolitic.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 161 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WGUS53 KIND 300619
FFWIND
INC013-093-105-300915-
/O.NEW.KIND.FF.W.0019.250630T0619Z-250630T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
219 AM EDT Mon Jun 30 2025

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Southwestern Brown County in south central Indiana...
  Northwestern Lawrence County in south central Indiana...
  Southern Monroe County in south central Indiana...

* Until 515 AM EDT.

* At 219 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oolitic, Harrodsburg, Fairfax State Recreation Area, Avoca, 
  Bartlettsville and Monroe Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3907 8636 3890 8638 3889 8668 3907 8668

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

Melo
1 follow-up statement
335 
WGUS53 KIND 300824
FFWIND
INC013-093-105-301215-
/O.EXT.KIND.FF.W.0019.000000T0000Z-250630T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
424 AM EDT Mon Jun 30 2025

The National Weather Service in Indianapolis has extended the

* Flash Flood Warning for...
  Southwestern Brown County in south central Indiana...
  Northwestern Lawrence County in south central Indiana...
  Southern Monroe County in south central Indiana...

* Until 815 AM EDT.

* At 424 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 8 inches of rain 
  have fallen. The expected rainfall rate is 0.25 to 1 inch in 1 
  hour. Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oolitic, Harrodsburg, Fairfax State Recreation Area, Avoca, 
  Bartlettsville and Monroe Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3907 8636 3890 8638 3889 8668 3907 8668

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-1 INCH IN 1 HOUR

$$

Melo

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:50 PM EDT, 2 hours 29 minutes earlier. Its key messages:

  • Rain/storm chances persist through Monday night with the greatest coverage during the afternoon and evening hours
  • Localized flooding is the primary threat through Monday night, but isolated strong wind gusts are also possible Monday afternoon and evening
  • Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend
Area forecast discussion, Jun 29, 11:50 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1150 PM EDT Sun Jun 29 2025

.KEY MESSAGES...

- Rain/storm chances persist through Monday night with the
  greatest coverage during the afternoon and evening hours

- Localized flooding is the primary threat through Monday night,
  but isolated strong wind gusts are also possible Monday
  afternoon and evening

- Drier and slightly cooler weather expected towards the middle of this
  week before more humid conditions return Friday into next weekend

&&

.FORECAST UPDATE...
Issued at 1004 PM EDT Sun Jun 29 2025

Showers and thunderstorms have diminished across the northern half of
central Indiana this evening, but scattered convection continues
across the southern half.

The convection across the south looks to be enhanced by a weak upper
wave. Forcing from this wave is interacting with plentiful low level
moisture to produce locally heavy rain with the convection. Lighter
wind fields are producing slow storm motions, enhancing the heavy
rain threat across the area.

Shear and lapse rates are weak, so don't feel that severe storms
will be a threat overnight.

Additional upper energy may produce more storms later tonight as
well. Will thus have chance category PoPs at some point across the
entire area tonight. Will continue to highlight the heavy rain
threat.

Some patchy fog may form if clouds thin enough overnight.

Adjusted hourly temperatures as needed, but forecast low
temperatures look reasonable.

&&

.SHORT TERM (This Evening through Monday Night)...
Issued at 253 PM EDT Sun Jun 29 2025

Yet another afternoon with scattered convection over the region with
a moist and unstable airmass in place. 18Z temperatures are lower
than the last several days courtesy of the convection and plentiful
cloud coverage...running generally in the low to mid 80s.

Unsettled weather will continue through Monday as a series of upper
level waves track through the Ohio Valley followed by a cold front
Monday night. Periodic showers and thunderstorms will persist as a
result...with highest coverage expected Monday afternoon and
evening.

Showers and storms are pockmarked across the forecast area this
afternoon and will likely increase in coverage over the next few
hours as instability levels peak. The KIND ACARS sounding shows poor
lapse rates present through the column...meaning stronger winds from
collapsing downdrafts are likely to be less of a concern into the
evening. The greatest impact remains the potential for localized
flooding from slow moving convection producing torrential downpours.
PWATs are already near 2 inches and are likely to tick up further
into the evening. Best potential for storms remains across the
southern half of the forecast area where deepest moisture resides
but convection really could pop up anywhere across central Indiana.

The loss of diurnal heating this evening should lead to convective
coverage diminishing but that respite is expected to be brief and
last only into the early overnight. The first of the series of upper
level waves associated with a broader trough aloft will arrive
during the predawn hours with scattered convection increasing yet
again prior to daybreak. This will parlay into Monday as the
combination of the forcing aloft with an approaching cold front will
interact with the moist unstable airmass across the Ohio Valley for
numerous to widespread convection peaking during the afternoon and
evening.

The risk for a few storms producing damaging winds is greater by
late day with the infusion of slightly better BL shear present
immediately ahead of the upper trough axis but an overall skinny and
elongated CAPE profile with unidirectional shear profiles is
supportive of a generally messy multicellular convective mode for
the afternoon and evening. Heavy rain and localized flooding will
remain primary concerns as well. Showers and storms will continue
into Monday night ahead of the frontal boundary with rain ending
from west to east overnight as the front sweeps off to the east.

Temps...lows tonight will fall mainly into the lower 70s. Highs are
expected in the mid 80s on Monday. As cooler air advects into the
region behind the frontal passage Monday night...lows will drop into
the mid and upper 60s.

&&

.LONG TERM (Tuesday through Sunday)...
Issued at 253 PM EDT Sun Jun 29 2025

Unsettled weather for the early part of this week will shift
east Tuesday morning as a drier and slightly cooler airmass builds
in courtesy of broad surface high pressure and drier northwest flow
aloft. Upper level ridging will return by late next week with a
likely return to isolated to scattered diurnal convection Friday
into the weekend as a hotter and more humid airmass reestablishes
across the Ohio Valley.

Tuesday through Thursday..

Other than a few lingering showers Tuesday morning...mostly quiet
weather conditions are expected Tuesday through Thursday as high
pressure settles across the region. Dewpoints will finally fall back
into the lower and middle 60s and perhaps even down into the upper
50s in northern portions of the forecast area for midweek...a
refreshing respite from the oppressive air of the last week or so.
While largely dry conditions are expected...a few showers and storms
are possible focused mainly across northern counties by Thursday
afternoon as a weak front drifts into the lower Great Lakes. Highs
will mainly reside in the low to mid 80s Tuesday and Wednesday
before beginning to rise on Thursday.

Friday through Sunday...

The arrival of ridging aloft coinciding with a weakening of the
surface high will enable deeper moisture to advect back into the
Ohio Valley for late week with growing confidence in higher dewpoint
air at or above 70 degrees making a return for Independence Day into
next weekend. Instability will increase in response with isolated to
scattered pulse intensity...short lived and slow moving convection
developing during the afternoon and evening ...mainly Saturday and
Sunday. May see an increase in overall convective coverage late next
weekend into early next week with signals in the ensembles for a
cold front to approach the region from the northwest. Highs will
rise back into the lower 90s for next weekend with heat indices
again approaching 100 degrees.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1150 PM EDT Sun Jun 29 2025

Impacts:

- Convection around through much of the period, with most coverage
  early in the period and then again on later Monday into Monday
  evening
- Patchy fog possible near daybreak
- MVFR ceilings at times, especially late tonight and Monday morning

Discussion:

Scattered convection now looks to persist through much of the night
before diminishing early Monday. Showers will be much more common
than thunder with this. There looks to be a potential lull in the
convection early to mid afternoon Monday before more convection
develops from the west. MVFR and worse conditions are possible in
convection.

Widespread MVFR ceilings are expected to develop overnight and
persist into Monday morning. IFR ceilings cannot be ruled out around
sunrise. Some fog is possible as well overnight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...50
SHORT TERM...Ryan
LONG TERM...Ryan
AVIATION...50
Hazardous weather outlook, Jun 29, 3:22 PM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
322 PM EDT Sun Jun 29 2025

INZ021-028>031-035>049-051>057-060>065-067>072-301930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
322 PM EDT Sun Jun 29 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered thunderstorms are expected through tonight with the
greatest coverage across the southern half of central Indiana.
Localized flooding and lightning are the primary hazards. Severe
weather is unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Greater coverage in storms expected Monday with the potential for a
few strong to severe storms. Storm chances return again by the end
of this week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong wind gusts or localized
flooding observed through Monday, though large scale spotter
activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:23 PM EDTAreal Flood AdvisoryINDMonroe17 min
Jun 29, 9:40 PM EDTFlash Flood WarningINDMonroe10 hr
Jun 29, 10:41 PM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe5 hr
Jun 30, 12:52 AM EDTAreal Flood AdvisoryINDBrown, Greene, Lawrence, Monroe87 min
Jun 30, 1:31 AM EDTAreal Flood AdvisoryINDDaviess, Greene, Lawrence, Martin, Monroe6 hr
Jun 30, 3:18 AM EDTAreal Flood AdvisoryINDDaviess, Knox3 hr
Jun 30, 3:35 AM EDTAreal Flood AdvisoryINDLawrence, Martin3 hr
Jun 30, 3:49 AM EDTFlash Flood WarningINDDaviess, Greene, Lawrence, Martin, Monroe4 hr
Jun 30, 4:08 AM EDTFlash Flood WarningINDBrown, Jackson, Lawrence, Monroe4 hr
Jun 30, 7:53 AM EDTAreal Flood WarningINDBrown, Daviess, Greene, Jackson, Lawrence, Martin and 1 more3 hr
Jun 30, 11:00 AM EDTAreal Flood WarningINDBrown, Lawrence, Monroe6 hr
Jun 30, 12:01 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike58 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.